I am a 62yr old man. I have strength trained and conditioned for most of my life. 2 years ago, my Dr put me on losartan 100mg for blood pressure. My blood pressure has been good for the last 2 years. About 2 months ago I went thru a very traumatic time (my eye Dr said I was going blind in one eye, then my son relapsed and I had to place my son back in rehab, etc., etc. I noticed my blood pressure rising. At my check-up 2 weeks ago, my Dr saw my blood pressure and wanted to place me on propranolol. I didn't agree, but agreed to try. After a few days, the side-effects became intolerable. After 12 days, I messaged my Dr, but have not heard back from her. I am wanting to titrate off. I should hear from her by Monday, but I feel the longer I am on, the more withdrawal symptoms I may get. Any suggestions would be much appreciated!!
Coming off of propranolol?
Question posted by fbcoach on 19 March 2022
Last updated on 19 March 2022 by Alphabravo33
That’s a good question, and it does depend on a few variables. What is your daily dosage? Do you take it multiple times per day, or do you have an extended release tablet? Is there a reason they prescribed propranolol over the Losartan?This is a medication you absolutely can not stop taking suddenly, so you’re correct in knowing you have to titrate the dose. The recommendation is to gradually reduce the dose over several days maybe even weeks. Honestly, I would wait to hear from your doctor, or I would recommend you call the pharmacist that filled the prescription. This is a serious medication to stop taking since it has an effect on your heart. The big issue is that everyone is different in how they react to starting and discontinuing medications. What worked for me (or anyone else in the internet) may not work for you. There are many threads on this site about discontinuing propranolol, and they mostly have the same theme, slowly and gradually, reducing the dose over time little by little. That being said, there could be a different approach if you’re on 20mg a day or 160mg a day. It also may be different for you since you’ve only been on it for two weeks. Will you try a different medication to control your BP? I hope this helps. Good luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.